MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145251
Medical Device Problem Codes Break (1069); Product Quality Problem (1506)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, when replacing the catheter with a new one, it was said that while inserting the catheter into the vein, leakage was noted at the check valve pull apart sheath.The catheter was not repaired.Tego was utilized.There was no luer adapter issue.Leakage was moderate and required a medium amount of gauze pads.Fluid therapy was about 500 ml.There was no blood transfusion required.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during procedure, when replacing the old catheter (competitor's catheter) with a new one due to damage, it was said that while inserting the catheter into the vein, leakage was noted at the check valve pull apart sheath.Nothing unusual observed prior to the procedure.There was no package damage.The catheter was not repaired.Tego was utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No defects/damages found on the product where the leak was observed (crack, cut, etc.).No other products being utilized with the device.Leakage was moderate and required a medium amount of gauze pads.There was a small amount of blood loss but no blood transfusion was required.Fluid therapy was about 500 ml.Blood blocking and very quick catheter insertion to the vein were done to resolve the leakage on the sheath and no other medical intervention/treatment was provided due to the event.They did not pull out another catheter kit as the catheter was used despite of the issue and the procedure was completed.There was no reported patient injury and the final patient outcome was good.
 
Event or Problem Description
According to the reporter, during procedure, when replacing the catheter with a new one due to damage, it was said that while inserting the catheter into the vein, leakage was noted at the check valve pull apart sheath.Nothing unusual observed prior to the procedure.There was no package damage.The catheter was not repaired.Tego was utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.No defects/damages found on the product where the leak was observed (crack, cut, etc.).No other products being utilized with the device.Leakage was moderate and required a medium amount of gauze pads.There was a small amount of blood loss but no blood transfusion was required.Fluid therapy was about 500 ml.Blood blocking and very quick catheter insertion to the vein were done to resolve the leakage on the sheath and no other medical intervention/treatment was provided due to the event.They did not pull out another catheter kit as the catheter was used despite of the issue and the procedure was completed.There was no reported patient injury and the final patient outcome was good.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12331240
Report Number3009211636-2021-00216
Device Sequence Number4980701
Product Code MSD
UDI-Device Identifier10884521014220
UDI-Public10884521014220
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model Number8888145251
Device Catalogue Number8888145251
Device Lot Number1914400123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2021
Supplement Date Received by Manufacturer08/16/2021
09/15/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/08/2021
09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight100